I HAVE BEEN DIAGNOISED WITH LICHEN SCLEROSUS AND WAS GIVEN CREAM TO PUT ON IT IT HELPS.BUT ARE THERE ANY THING ELSE I CAN DO FOR IT?IT FLARES UP ALL THE TIME.It also hurts when you have sex any suggestions please?
Sometimes, you don't get better when using the cortisone creams. Some things that can keep symptoms from clearing up are:
Low estrogen levels
Allergy to the medication.
When creams and ointments don't work, your doctor may suggest:
Retinoids, or vitamin A-like drugs
Ultraviolet light treatments (not used on skin of the genitals).
Women with severe lichen sclerosus in the genitals may not be able to have sex. The disease can cause scars that narrow the vagina. Also, sex can hurt and cause the patches to bleed. However, treatment with creams or ointments can help. Women with severe scarring in the vagina may need surgery, but only after lichen sclerosus is controlled with medication.
You may need a different prescription if that one isn't helping much.
I was diagnosed with lichen sclerosus in July last year. Whilst the steroid ointments helped I too was having flare ups and decided to consult a naturopath as well. Her treatment consists of a diet which is lots of fruit and vegetables, supplements and acupuncture. This together with the steroid ointments appears to be helping me more than the steroids only.
If there is a naturopath in your area this combination of treatments might be worth a try.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.